Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 134, NWS Tallahassee, FL

June 17, 2015Jefferson County, Madison County, Florida; Brooks County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 17, 2015, 4:02 PM EDT for Jefferson County, Madison County, Florida; Brooks County, Georgia. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2015, 4:02 PM EDT (20:02 UTC)
Expired
Jun 17, 2015, 4:45 PM EDT
In force
43 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Jefferson County, FL, Madison County, FL, Brooks County, GA

The radar

The Moody AFB radar (KVAX), 58 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 4:10 PM EDTTSTM WND DMG3 Se Hamburg, FLTREE DOWN NEAR INTERSECTION OF LITTLE CAT ROAD AND FARM CENTER ROAD
Jun 17, 4:29 PM EDTTSTM WND DMG3 Wsw Hamburg, FLTREE DOWN ON LOVETT ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 715 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
715 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1368 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

774 
WUUS52 KTAE 172002
SVRTAE
FLC065-079-GAC027-172045-
/O.NEW.KTAE.SV.W.0134.150617T2002Z-150617T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
402 PM EDT WED JUN 17 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN JEFFERSON COUNTY IN THE BIG BEND OF FLORIDA...
  NORTH CENTRAL MADISON COUNTY IN THE BIG BEND OF FLORIDA...
  SOUTHWESTERN BROOKS COUNTY IN SOUTH CENTRAL GEORGIA...

* UNTIL 445 PM EDT

* AT 402 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
  WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHWEST
  OF MADISON...AND MOVING NORTHWEST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  QUITMAN...LOVETT...EMPRESS...CHERRY LAKE...HAMBURG...NANKIN AND
  ASHVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3057 8335 3047 8348 3062 8377 3082 8362
TIME...MOT...LOC 2002Z 128DEG 13KT 3056 8350 

$$

11-MOORE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 11:14 AM EDT, 4 hours 48 minutes earlier.

Area forecast discussion, Jun 17, 11:14 AM EDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1114 AM EDT WED JUN 17 2015

...DANGEROUS HEAT LIKELY TODAY AND THURSDAY...

.NEAR TERM [THROUGH TODAY]...
NOT MUCH CHANGE TO THE FORECAST TODAY AS STACKED HIGH PRESSURE WILL
REMAIN IN PLACE OVER THE SOUTHEASTERN STATES. AT THE LOWEST LEVELS,
THIS HIGH PRESSURE IS PROVIDING NORTHERN WINDS, WHICH MAY ACT TO
KEEP AFTERNOON THUNDERSTORMS THAT FORM ALONG THE SEA-BREEZE BOUNDARY
PINNED MORE OR LESS IN PLACE TO WHERE THEY FORM. THE LAKE SEMINOLE
AREA IS MOST LIKELY TO HAVE THE HIGHEST COVERAGE OF STORMS THIS
AFTERNOON WITH A CONVERGENCE OF SEA-BREEZE BOUNDARIES AND THIS
NORTHERN FLOW. OTHERWISE, WITH OVERALL LOWER CLOUD AND STORM
COVERAGE ACROSS THE AREA (AND ANOTHER LATE START SEA-BREEZE DAY
EXPECTED), TEMPERATURES WILL WARM INTO THE UPPER 90S TO AROUND 100
TODAY WITH HEAT INDICES PEAKING IN THE 106-110 F RANGE. A HEAT
ADVISORY IS IN EFFECT THIS AFTERNOON FOR THE FLORIDA BIG BEND AND
SOUTHWEST AND SOUTH-CENTRAL GEORGIA FROM NOON UNTIL 6 PM ET.

&&

.AVIATION...
[THROUGH 12Z THURSDAY] VFR CONDITIONS WILL PREVAIL THROUGH THE
PERIOD WITH LIGHT SOUTHERLY OR LIGHT AND VARIABLE WINDS. WE SHOULD
SEE SCATTERED CONVECTION THIS AFTERNOON. WENT WITH VCTS AT ALL BUT
ECP STARTING AT 20Z.

&&

.PREV DISCUSSION [348 AM EDT]...

.SHORT TERM [TONIGHT THROUGH FRIDAY]...
RIDGING ACROSS THE AREA WILL SLOWLY WEAKEN AND SHIFT EAST OF THE
REGION THROUGHOUT THE SHORT TERM PERIOD. EVEN WITH THE RIDGE OFF
THE EAST COAST, IT'LL STILL BE QUITE WARM AND RAIN CHANCES WILL BE
IN THE 30 TO 40 PERCENT RANGE IN THE AFTERNOON HOURS. A HEAT
ADVISORY WILL LIKELY BE NEEDED ON THURSDAY AFTERNOON WITH ANOTHER
DAY OF HIGH TEMPERATURES NEAR 100 AND HEAT INDICES IN THE 106 TO
110 DEGREE RANGE. WITH A LITTLE MORE CONVECTION ANTICIPATED ON
FRIDAY, TEMPERATURES WILL BE JUST A LITTLE COOLER BUT STILL NEAR
HEAT ADVISORY CRITERIA.

.LONG TERM [FRIDAY NIGHT THROUGH WEDNESDAY]...
VERY LITTLE HAS CHANGED WITH THE OVERALL PATTERN IN THE LONG TERM
PERIOD FROM THE LAST COUPLE OF MODEL RUNS. THROUGHOUT THE PERIOD
THE REGION WILL BE ON THE WESTERN EDGE OF THE WESTERN ATLANTIC
RIDGE. THIS PATTERN WILL ALLOW FOR CHANCES OF SHOWERS AND
THUNDERSTORMS EACH AFTERNOON AND EVENING WITH THE DAILY SEA BREEZE
CIRCULATION. HIGHS IN THE MID 90S ARE ANTICIPATED THROUGH THE
WEEKEND. MODELS SHOW A BUILDING MID LEVEL RIDGE OVER THE TENNESSEE
VALLEY ON TUESDAY AND WEDNESDAY WHICH WILL LIKELY RESULT IN
TEMPERATURES WARMING BACK INTO THE UPPER 90S BY THE END OF THE
LONG TERM.

.MARINE...
WITH THE REGION ON THE WESTERN EDGE OF A HIGH PRESSURE AREA IN THE
WESTERN ATLANTIC, WINDS AND SEAS WILL BE LOW FOR THE NEXT SEVERAL
DAYS.

.FIRE WEATHER...NO FIRE WEATHER CONCERNS FOR THE NEXT SEVERAL DAYS.

.HYDROLOGY...
DESPITE A SLIGHT INCREASE IN RAIN CHANCES, HEAVY RAINFALL WILL NOT
BE WIDESPREAD ENOUGH TO HAVE A SIGNIFICANT IMPACT ON RIVERS.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE   99  72  99  74  98 /  40  20  30  20  30
PANAMA CITY   92  78  91  77  89 /  20  10  20  10  20
DOTHAN        98  72  97  73  95 /  40  20  40  20  30
ALBANY       100  73 100  74  98 /  40  20  40  20  40
VALDOSTA     100  72 101  74 101 /  40  20  40  20  30
CROSS CITY    98  73  96  76  95 /  20  10  30  20  30
APALACHICOLA  91  78  92  78  90 /  10  10  20  10  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR COASTAL DIXIE-
     COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL TAYLOR-COASTAL
     WAKULLA-GADSDEN-INLAND DIXIE-INLAND FRANKLIN-INLAND
     JEFFERSON-INLAND TAYLOR-INLAND WAKULLA-LAFAYETTE-LEON-
     LIBERTY-MADISON.

GA...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR BAKER-BEN HILL-
     BERRIEN-BROOKS-CALHOUN-CLAY-COLQUITT-COOK-DECATUR-DOUGHERTY-
     EARLY-GRADY-IRWIN-LANIER-LEE-LOWNDES-MILLER-MITCHELL-
     QUITMAN-RANDOLPH-SEMINOLE-TERRELL-THOMAS-TIFT-TURNER-WORTH.

AL...NONE.
GM...NONE.
&&

NEAR TERM...MOORE
SHORT TERM...GODSEY
LONG TERM...GODSEY
AVIATION...MOORE
MARINE...GODSEY
FIRE WEATHER...BARRY
HYDROLOGY...BARRY

In the hours before

Local storm report, Jun 17, 12:52 PM EDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1252 PM EDT WED JUN 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND DMG     5 SW HOPEWELL           30.33N 83.50W
06/16/2015                   MADISON            FL   UTILITY COMPANY

            A GREEN CHERRY TREE FELL ON POWER LINES IN SOUTHERN
            MADISON COUNTY DURING TUESDAYS STORM CAUSING A POWER
            OUTAGE.

&&

DVD
Local storm report, Jun 17, 4:00 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
400 PM EDT WED JUN 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     TSTM WND DMG     STOCKTON                30.94N 83.00W
06/17/2015                   LANIER             GA   911 CALL CENTER

            2 TREES BLOWN DOWN IN STOCKTON

&&

DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 3:43 AM EDTHeat AdvisoryTAEDixie, Franklin, Gadsden, Jefferson, Lafayette, Leon and 3 more14 hr
Jun 17, 10:22 AM EDTRip Current StatementTAEBay10 hr
Jun 17, 3:46 PM EDTSevere Thunderstorm WarningTAELeon, Liberty, Wakulla26 min
Jun 17, 4:29 PM EDTSevere Thunderstorm WarningTAELiberty33 min
Jun 17, 4:42 PM EDTSevere Thunderstorm WarningTAEJefferson, Madison48 min
Jun 17, 4:56 PM EDTSevere Thunderstorm WarningTAEJefferson, Leon, Wakulla49 min
Jun 17, 5:00 PM EDTSevere Thunderstorm WarningTAEGadsden15 min
Jun 17, 5:18 PM EDTSevere Thunderstorm WarningTAEJefferson, Leon42 min
Jun 17, 5:26 PM EDTSevere Thunderstorm WarningTAEJefferson, Leon49 min
Jun 17, 5:39 PM EDTSevere Thunderstorm WarningTAELeon11 min
Jun 17, 6:15 PM EDTSevere Thunderstorm WarningTAEBay, Washington21 min
Jun 17, 3:28 PM EDTSevere Thunderstorm WarningTAEBerrien, Lanier, Lowndes22 min
Jun 17, 5:35 PM EDTSevere Thunderstorm WarningTAEBen Hill, Berrien, Irwin, Tift, Turner55 min
Jun 17, 6:21 PM EDTSevere Thunderstorm WarningTAEDecatur, Grady, Mitchell54 min
Jun 17, 6:31 PM EDTSevere Thunderstorm WarningTAEIrwin, Tift, Turner44 min
Jun 17, 7:10 PM EDTSevere Thunderstorm WarningTAEDougherty, Lee, Mitchell, Turner, Worth65 min
Jun 17, 7:20 PM EDTSevere Thunderstorm WarningTAEBaker, Mitchell40 min
Jun 17, 7:51 PM EDTSevere Thunderstorm WarningTAEBaker, Dougherty, Lee, Mitchell, Terrell54 min

Nearby

Severe Thunderstorm Warnings in Florida, 2015Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.